MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW,TI,3X 32MMCANN,PT THD; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW,TI,3X 32MMCANN,PT THD; SCREW, FIXATION, BONE
Model Number LO-PRO SCRW,TI,3X 32MMCANN,PT THD
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a 1st mtp fusion procedure while using the forefoot fusion module tray, the surgeon used two ar-8933-32pt, 3.0 low profile cannulated partially threaded screws to fuse the joint, prior to using a plate for the fusion.The surgeon then used two ar-8933k, guide wire with trocar tips in crossing fashion to hold the fusion in place.The surgeon then measured, and over-drilled with the ar-8933-20c, cannulated drill bit to the near cortex of bone.Following drilling, the surgeon inserted screws over the guide wire using a cannulated hand driver.As the surgeon was advancing the screw, the surgeon stated they felt something unusual, and did not feel adequate compression.Using fluoroscopy, it was discovered that one of the ar-8933-32pt screws had broken in half in the patients bone.The surgeon was able to remove the head of the screw and the shaft, but was not able to retrieve the remainder of the screw as it was in the patient's bone.The rep confirmed that the screw head and the smooth screw shaft were able to be retrieved, but the threaded portion of the screw remains in the patient.The rep stated that the bone quality was decent.The rep confirmed that the case proceeded and the surgeon was able to obtain adequate compression on the fusion site with one screw and one mtp plate fixation.The rep confirmed that the retrieved portions of the screw will be returning to arthrex for evaluation.The rep stated they are not able to attain the lot number of the broken screw.Patient: female / age (b)(6) / dob: (b)(6).

Brand Name
LO-PRO SCRW,TI,3X 32MMCANN,PT THD
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8084148
Report Number1220246-2018-00759
Device Sequence Number1599477
Product Code HWC
UDI-Device Identifier00888867049772
UDI-Public00888867049772
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW,TI,3X 32MMCANN,PT THD
Device Catalogue NumberAR-8933-32PT
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2018
Initial Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR